Atrial Fibrillation Due to Over The Counter Stimulant Drugs in A Young Adult OD05-OD07
Dr. Braghadheeswar Thyagarajan,
400, Sairs Avenue, Apt. 21, Long Branch, New Jersey â€“ 07740,USA.
E-mail : firstname.lastname@example.org
The usage of over the counter stimulant drugs and energy drinks is increasing on a day to day basis for various purposes including work, sports and leisure among individuals in all age groups. Multiple formulations are available in the market including pills, liquid capsules and drinks in various flavours. Many of them contain excessively high doses of caffeine along with a variety of stimulant compounds that have multiple effects in different parts of the human body. The consumption of such high amounts of caffeine itself has shown to have caused cardiac arrhythmias in healthy individuals and when it is mixed with a number of stimulant compounds can be associated with a number of adverse effects in the human body. However, the awareness of such life threatening complications associated with these energy drinks does not exist among people who consume it on a day to day basis. We report a case of 25-year-old Caucasian male with no significant past medical history for cardiac diseases, no risk factors for atrial fibrillation, non smoker, occasional alcohol drinker who presents with new onset atrial fibrillation with rapid ventricular response due to the consumption of over the counter stimulant energy capsule which had high doses of caffeine.